Tornado, Beaufort
- When
- July 13, 1:17 PM EST to 1:20 PM EST
- Where
- Beaufort County, 1 mi NE of Parris Is
- Rating
- F0
- Path length
- 1 mi
- Path width
- 100 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.370, -80.667
Tornado near SR 170 on the Broad River.
2 tornado, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 13, 9:11 AM EST, 4 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1011 AM EDT WED JUL 13 2005 .SHORT TERM /THIS AFTERNOON/...FORECAST AREA REMAINS UNDER WEAK UPPER AND SFC RIDGING THIS MORNING...WITH SHORTWAVE ENERGY ASSOCIATED WITH REMNANTS OF DENNIS SEEN IN WV IMAGERY STRETCHING FROM NW GA...INTO CENTRAL MS. MEANWHILE SHORTWAVE ENERGY ROUNDING BASE OF H5 TROUGH OVER NEW ENGLAND FUELING MCS ACROSS FAR EASTERN NC. CLOSER TO HOME...KCLX-88D INDICATES SHWRS IN THE COASTAL WATERS CONTINUE TO PUSH FURTHER EASTWARD INTO THE ATLANTIC. MAIN SHORT TERM CONCERN FOR THE AFTERNOON REVOLVES AROUND POPS. THIS AFTERNOON...THE CWA WILL REMAIN UNDER THE INFLUENCE OF WEAK H5 RIDGING IN ADVANCE OF SHORTWAVE APPROACHING FROM THE WEST. NAM AND GFS LOOK TO BE SUFFERING FROM SOME CONVECTIVE FEEDBACK FROM MCS TO OUR NORTH...PUSHING CONVECTIVE PRECIP TOO FAR SOUTH INTO THE FORECAST AREA. MEANWHILE NAM IS HANDLING SHORTWAVE ENERGY ACROSS GA/AL/MS WELL. ADJUSTING MODEL SOUNDINGS YIELDS CAPE VALUES OF 3800-4000 J/KG AND LI/S AROUND -8. LOW CLOUD COVER ACROSS GA WILL SERVE AS A GOOD DIFFERENTIAL HEATING BOUNDARY...AND WITH SHORTWAVE ENERGY SHIFTING EASTWARD WILL KEEP HIGHEST POPS ACROSS WESTERN GA ZONES. WILL LOWER POPS A BIT ACROSS NORTHERN SC ZONES AS COVERAGE NOT EXPECTED TO BE TO GREAT WITH WEAK H5 RIDGING IN PLACE AND SEA BREEZE SERVING AS THE ONLY LIFTING MECHANISM. TEMPS LOOK ON TRACK WITH HIGHS IN THE LOWER 90S AWAY FROM THE COAST. && .MARINE...SOUTHWEST FLOW IN PLACE OVER THE COASTAL WATERS WITH SEAS OF 2 FT IN THE COASTAL WATERS AND 2 TO 3 FT IN THE OUTER GA WATERS. HAVE TWEAKED WINDS UP A BIT THIS AFTERNOON BASED ON CURRENT OBS...OTHERWISE NO CHANGES MADE. && .AVIATION...SCT CU BEGINNING TO DEVELOP AT BOTH TERMINAL SITES THIS MORNING. SHWR/TSTM COVERAGE IS NOT EXPECTED TO BE HIGH ENOUGH FOR TEMPO GROUP MENTION THIS AFTERNOON...BUT WILL CONTINUE TO RUN WITH CB AS ATMOSPHERE CONTINUES TO DESTABILIZE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 500 AM EDT WED JUL 13 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-141000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 500 AM EDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE SOUTH SANTEE RIVER NEAR JAMESTOWN AND THE SAVANNAH RIVER AT BOTH BURTONS FERRY AND CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE SOUTH SANTEE RIVER NEAR JAMESTOWN AND THE SAVANNAH RIVER AT BURTONS FERRY AND CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 118 PM EDT WED JUL 13 2005 GAZ088-SCZ040-131745- ALLENDALE-SCREVEN- 118 PM EDT WED JUL 13 2005 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY AND ALLENDALE COUNTY THROUGH 145 PM EDT... AT 118 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF BARNWELL TO 9 MILES NORTH OF SYLVANIA...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MARTIN...BALDOCK...SEIGLING...MILBURY...APPLETON AND ALLENDALE THROUGH 145 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 144 PM EDT WED JUL 13 2005 GAZ088-SCZ040-131815- ALLENDALE-SCREVEN- 144 PM EDT WED JUL 13 2005 ...STRONG THUNDERSTORMS WILL IMPACT EASTERN SCREVEN COUNTY AND ALLENDALE COUNTY THROUGH 215 PM EDT... AT 144 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF APPLETON TO 12 MILES SOUTHWEST OF MILBURY...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF ALLENDALE TO 5 MILES NORTHEAST OF SYLVANIA...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MILBURY...APPLETON...SEIGLING...ULMER...SYCAMORE...BARTON AND ALLENDALE THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The Charleston,SC radar (KCLX), 47 km away, was scanning. The volume nearest the first event began at 18:16 UTC.
2 tornado, 2 thunderstorm wind. Local standard time, as filed.
Tornado near SR 170 on the Broad River.
Brief tornado touchdown.
Trees down near Levy along highway 170 and Bellinger Hill Rd.
Trees down along highway 170.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2005Every state in 2005This day in weather historyThe tornado archive for South Carolina, 2005Warnings in South Carolina, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5464924, 5464925, 5464922, 5464923.